MAUDE Adverse Event Report: ARTHREX, INC. BC SWIVELOCK, 3.9X17.9MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BC SWIVELOCK, 3.9X17.9MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BC SWIVELOCK, 3.9X17.9MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 8/7/2024, it was reported by a sales representative via email that an ar-2326bcc biocomposite swivelock inserter handle would not come out after implanting the anchor in the patient.The surgeon had to hit it so hard to remove the handle that the screw broke, and the entire anchor came out.The case was completed using another ar-2326bcc biocomposite swivelock.This was discovered during a procedure.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information received on 8/13/2024: this was discovered during an mpfl procedure on (b)(6) 2024.All the broken fragments were removed from the patient.The case was not delayed as another ar-2326bcc biocomposite swivelock was available in the operating room.Additional anesthesia was not needed, and the patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.

Brand Name
BC SWIVELOCK, 3.9X17.9MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19975524
Report Number1220246-2024-07169
Device Sequence Number7001578
Product Code MAI
UDI-Device Identifier00888867311282
UDI-Public00888867311282
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K230435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC SWIVELOCK, 3.9X17.9MM
Device Catalogue NumberAR-2326BCC
Device Lot Number15192074
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/13/2024
06/09/2025
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/05/2024
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown